MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 01-450-80-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported that a twist drill broke.A portion remained implanted in the patient.
 
Additional Manufacturer Narrative
An investigation was performed using a stereo microscope revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number identified was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to mechanical overload.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
MDR Report Key8785264
Report Number9610905-2019-00146
Device Sequence Number11244308
Product Code HTW
UDI-Device Identifier00888118006691
UDI-Public(01)00888118006691
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
Report Date (Section F) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01-450-80-07
Device Lot Number32583707
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/12/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/06/2019
Event Location Hospital
Date Report to Manufacturer07/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient Weight84